Doctor insights on:
Antibiotic Ointment In Nose
Ointment in nose: Hello. The topical ointment called triple antibiotic ointment should not be placed within the nasal cavity. I have seen severe inflammatory reactions within the nose after this medication was applied intranasally. The neomycin is usually the culprit. This medication is highly allergenic in some people. See your doctor who can prescribe bactroban intranasal. This should do the job. Good luck. ...Read more
Antibiotic ointment: Hello, I recommend using an antibiotic called mupiricin within your nose. This medication has the indication to be used inside. It is an ointment that your doctor needs to prescribe for you. If you use the otc brands, your nose could develop an inflammation worse than the infection you are treating. ...Read more
Those lesion: The most important thing is to verify the diagnosis. Many lesions grow at the entrance to or inside the nose which need to be diagnosed by dermatologist or your nose and throat person. See one of the above and have a diagnosis made and then get advice for the exact problem. ...Read more
Inside my nose had been dry and sore for days. What can I do? Olive oil, a&d, and antibiotic ointment not helping
Wrong meds: Those substances can actually make the nose more dry. There are over the counter saline gels made for noses to moisturize them. One brand is ayr gel. Try that. If it doesn't help you may need specific medical treatment for various conditions. See an ENT doctor. ...Read more
Nose picking?: It is really unusual to have scabs in your nose without trauma. You can get nose bleeds with allergies or other reasons. Sometimes people get nose bleeds with blood disorders. You can also get nosebleeds with blood cancers like leukemia. If you don't pick your nose, you need an evaluation ...Read more
Popped a boil on my 4 year old's butt. It had come to a head and was draining on its own a little. I followed with antibiotic ointment. Was this bad?
Nasal passages have been dry and cracked and keep getting worse have tried Vaseline and triple antibiotic ointment. Neither have helped?
Why does neosporin and triple antibiotic ointment cause skin irritation to the penis like pain, burning and boil like pimples near the head?
I've been applying a prescribed antibiotic ointment to my diagnosed impetigo for 5 days. How do I know the impetigo is healing? I don't think it is.
Marketing: These are mostly over the counter products usually containing several antibiotics to get a broad coverage. They are in face useful and will cover a wide range of bacterial invaders to the body. Marketing adds the term "all-purpose" so you will purchase the product for any type of skin condition. A persistent lesion should be seen by your dermatologist. ...Read more
Untested in eyes: I am guessing that you are using an antibiotic ointment for some skin problem on the face. Many products for the skin have not been tested on the eyes and the medical liability attorneys will tell the pharm company making the product to state on the label, not for eye use 'do not get in eyes'. The eyes can tolerate a little of many of these things so avoid the eyes but do not be obsessive. ...Read more
Yes: TAO containing bacitracin, polymyxin B, and neomycin are widely available OTC and are generally regarded as safe and effective treatments for superficial skin infections. On occasion, these products can lead to allergic reactions ranging from localized contact dermatitis to very rarely life-threatening anaphylaxis. ...Read more
Yes: Depends on how much you swallowed. The topicals are at a much higher strength and cause significant problems if swallowed. ...Read more
Yes: There are a variety of antibiotic ointments that one can purchase "over the counter, " like "bacitracin" or "neosporin" or "triple antibiotic ointment." brand names, pharmacy named brands and generic brands are essentially the same, except for price. Some have other ingredients in them like pain medicine. Have your pharmacist direct you to the isle that has the ointments you are looking for. ...Read more
Offered friend antibiotic ointment for cut, but they refused and said it can sometimes cause more bacteria. Is this true or myth?
Antibiotic Usage: Yes, inappropriate or overuse of antibiotics, internally or on the skin can lead to antibiotic resistance and overgrowth of resistant bacteria. I recommend following the directions on any antibiotic cream of prescription exactly and only use antibiotics when clinically indicated. ...Read more
Dr has diagnosed my 5 &half year old son with phimosis, do we really have to go for operation? They have given antibiotic, ointment course for a while
Depends: Phimosis is the natural state, meaning the foreskin covers the barb of the penis. If it is producing problems, like infection and painful irritation, some procedure to reduce the symptoms may be needed. The simplest would be a circumcision but that is not the only procedure available. A discussion of the benefits or drawbacks of your alternatives would be worthwhile. ...Read more